Tag Archives: medicine

Side Effects

I’m on so many medications that honestly, I confess, I have not read all of the side effects and warnings for each and every single one.  Normally, this is something that I would do any time I was prescribed a new medication.  But since all of these meds came at one time, and it was a little overwhelming, I figured if I read ALL of the side effects, I would become even more paranoid about every little thing I felt.

I have had a few “side effects” that I think I can attribute to my new meds.  Some of these I’ve looked up, some of these I have not.

One that I have looked up is the fact that my hair is falling out!  Seriously!  I’ve noticed for the past month or two that my pony tail was much thinner than normal, and I quit wearing my hair in a pony tail because it looked so bad.  The last few weeks, I’ve noticed that when washing my hair (I don’t wash my hair everyday), clumps are falling out!  It’s so super gross.  Especially since I have a phobia to detached hair (could that be a side effect?  Because this phobia has gotten so much worse in the last few months).  I am definitely losing more hair strands than I typically should be losing daily.  I read that anti-clotting drugs,  high blood pressure medication, and cholesterol-lowering drugs can all cause hair loss.  GREAT!  I’m on all of these, which is probably why my hair loss is so severe right now!  This will be on my list for my next cardiologist appointment.

Another “side effect” that I’ve had is ocular migraines.  I had my first one the day of my heart attack but didn’t know what it was.  Since my heart attack, I’ve had more than 5, and I think that is odd.  Not sure if it could be caused by any of my meds.  None of my doctors seemed too concerned when I told them, but I’M concerned!

One “side effect” that I have not looked up yet is the fact that I crave ice daily!  Yes, ice.  I know this is normally a sign of pica, but I don’t have any of the other signs of that.  I have to eat about a cup of crushed ice everyday.  I know it’s terrible on my teeth, but I can’t help it.  At least it’s one way to “drink” water!  haha.  (since I’m not a huge fan of water).

And I still have the normal side effects that most likely are caused by my meds such as severe fatigue.  My doctors are completely aware of that and even decreased my carvedilol to see if that helps.

Hopefully these side effects will go away over time as my medications are adjusted.  Fingers crossed!!

Changes in Meds.

My cardiologist has decided to change some of my meds since I’ve been having so many reactions to them.  First of all, he decided to take me off of Lisinopril.  He believes it is what caused all of my severe abdominal pain when they doubled the dose.  Instead, I will now be taking Cozaar, which does the same thing but works differently in the body.  So far, so good.  I still have mild abdominal pain that comes and goes to the left and right of my belly button, but it hasn’t been severe enough to worry.  But I am worried – wondering if it is GI or related to my surgery.  

Since I’ve been off of a statin since I had severe reactions to both that I tried, my cardiologist consulted with a cholesterol expert and they found a new one for me to try.  It’s called Livalo (pitavastatin), and luckily, the office gave me samples for 3 weeks.  Every little bit of savings helps in case I’m allergic to this one, too.  I hate that I lost so much money on the Crestor.  Ugh.  Since I am taking the Cholestyramine (prescribed by my GI doctor), I cannot take the new statin at the same time.  Since statins work better at night, I am taking it around dinner time.  I take the Cholestyramine before bed when I take my other nightly meds.  On the Livalo, so far, I’ve had two hot flashes (I got really hot on the first statin I took) with no fever.  I have noticed that my chest tightness and pain is much more frequent and longer in duration than it was before.  Not sure if that is due to either of these new meds or if it is something else.  I’m documenting my symptoms to report back to the doctor at my appointment next week.  

I also learned that my EKG is still abnormal, even though someone said it was “beautiful” at a recent appointment.  When I asked the nurse about it, she said they aren’t sure what my new normal may be.  My current EKG, and I guess all EKGs since the heart attack, have had T inversions.  I’ll ask more questions about that at my next appointment since they do a new EKG every time.